Q. I get gushing and thumping feeling in my chest even after taking Metaprolol. Why?

Answered by
Dr. Magesh T
and medically reviewed by iCliniq medical review team.
Published on Nov 19, 2019

Hello doctor,

Recently my thyroid went up and since then, I have been feeling a gushing and thumping feeling in my chest that only happens at night. The feeling is in my upper chest. It lasts for two hours off and on. The doctor put me on Metoprolol tartrate 25 mg. He told me to cut the pill in half. Then take one half of the pill after my meal in the morning and after dinner. But I still have this same feeling. So the doctor put a halter monitor on me and told me to take half the pill after breakfast and one whole pill after dinner to see if the thumping feeling slows down. The doctor also told me it was the left ventricle and interventricular artery not meeting which is why this is occurring. What else can I do I can not take this feeling it is very distracting, and I want to know if there is anything else that can help?

I also have elevated lymph nodes in the armpit near my left breast. I have attached the documents and medication list.

Dr. Magesh T

General Medicine Internal Medicine
#

Hello,

Welcome to icliniq.com.

I have some trouble downloading your reports. (attachment removed to protect patient identity).

I went through your symptoms, that you have been taking Metoprolol for palpitation in your chest. I can just give you some advice in terms of these symptoms. Consume less caffeine and do yoga practice. Take Propranolol 10 mg twice a day instead of Metoprolol 25 mg.

Since I have trouble downloading I am not able to view all this lab report. I hope you could send the lab values. TSH, hemoglobin, liver function test and other essential values in your lab test.

Thank you doctor,

I have attached my medications, and lab reports, please review them and let me know what you think. Also, did you mention that I should not be drinking caffeine?

Dr. Magesh T

General Medicine Internal Medicine
#

Hello,

Welcome back to icliniq.com.

I just went through your lab values. (attachment removed to protect patient identity).

Yes, your thyroid-stimulating hormone that is your thyroid function is low causing your TSH hormone in the higher sided, which means that your thyroid gland is functioning slightly on the lower side and that is why your thyroid-stimulating hormone from the brain is on the higher side. Usually, the thyroid hormones from the thyroid are normal, it will keep the thyroid-stimulating hormone from the pituitary at normal level through the feedback inhibition system. I hope you understand that. So I want you to continue the medications advised by your doctor there and you also have been taking a quite a number of anti-hypertension medications. I want you to get reviewed those hypertension medications with your doctor. Other medications such as Diclofenac should be avoided. If necessary use other modes of painkiller medications.

Your serum creatinine is also on the higher side which is 1.43 and I want you to review the medication Diclofenac sodium because it also shows some effects on the kidney, and that is why you are creatinine is on the higher side which is 1.43. I want you to stop that medication.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Why do I feel sudden chest discomfort and breathlessness?

Query: Hi doctor, I am a girl of 20. My height is 167 cm and weight is 75 kg. Over the past one week, I am having high discomfort and pain in my right chest when I breathe. The pain radiates to the right shoulder and right arm too. When I sneeze or blow my nose up, the pain is severe. I cannot explain this...  Read Full »

Suffering from cold, chest congestion and sore throat. What is it?

Query: Hello doctor, I am a 60 year old male who is overweight. Other than being overweight, I am in relatively good health.  I am getting regular health checkup for every six months. Currently, I am taking Triamterene and HCTZ and Simvastatin 20 mg. Recently, I had cold, some respiratory discomfort, c...  Read Full »

I have been having chest discomfort. What could it be?

Query: Hi, I am a 31year old male. I was recently diagnosed with minor gastritis after EGD. I was having stomach problems but have recovered at present. Last two weeks I have been having some chest discomfort. ECG and other tests show normal heart function. Since two days, the chest sensations are more p...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.